Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A simple proof of Ramanujan's $ \sb{1}\psi \sb{1}$ sum


Author: Mourad E. H. Ismail
Journal: Proc. Amer. Math. Soc. 63 (1977), 185-186
MSC: Primary 33A30; Secondary 10A45
MathSciNet review: 0508183
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple proof of the $ _1{\psi _1}$ sum using basic hypergeometric functions.


References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, On Ramanujan's summation of $ _1{\psi _1}(a;b,z)$, Proc. Amer. Math. Soc. 22 (1969), 552-553. MR 39 #3042. MR 0241703 (39:3042)
  • [2] -, On a transformation of bilateral series with applications, Proc. Amer. Math. Soc. 25 (1970), 554-558. MR 41 #2064. MR 0257413 (41:2064)
  • [3] -, Number theory, Saunders, Philadelphia, 1971. MR 46 #8943. MR 0309838 (46:8943)
  • [4] G. E. Andrews and R. A. Askey, A simple proof of Ramanujan's summation of the $ _1{\psi _1}$, MRC Tech. Rep. #1669, 1976 (to appear).
  • [5] W. Hahn, Beitrage zur Theorie der Heineschen Reihen, Math. Nachr. 2 (1949), 340-379. MR 11, 720. MR 0035344 (11:720b)
  • [6] M. Jackson, On Lerch's transcendent and the basic bilateral hypergeometric series $ _2{\psi _2}$, J. London Math. Soc. 25 (1950), 189-196. MR 12, 178. MR 0036882 (12:178f)
  • [7] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, 1966. MR 34 #1570. MR 0201688 (34:1570)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30, 10A45

Retrieve articles in all journals with MSC: 33A30, 10A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0508183-7
PII: S 0002-9939(1977)0508183-7
Keywords: Ramanujan's $ _1{\psi _1}$ sum, basic hypergeometric functions, Jacobi's triple product identity
Article copyright: © Copyright 1977 American Mathematical Society